Michigan, 2012High Wind in Michigan, June 14, 2012
June 14, 2012 · NWS MQT · 5 events in 5 counties and zones
A wake low formed by a decaying thunderstorm complex produced damaging wind over portions of western Upper Michigan on the afternoon of the 14th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wake low formed by a decaying thunderstorm complex produced damaging wind over portions of western Upper Michigan on the afternoon of the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 14, 11:45 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 14, 11:45 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
145 PM EDT THU JUN 14 2012
.UPDATE...
ISSUED AT 1057 AM EDT THU JUN 14 2012
ONGOING THUNDERSTORM CLUSTER OVER MN AND LOW-LEVEL MOISTURE
TRANSPORT HAS COMPLICATED MATTER THIS MORNING OVER THE WEST HALF. H8
WAA ON THE NOSE OF A WEAKENING LLJ IS FEEDING CONVECTION ACROSS MN.
THE EXPECTED DOWNWARD TREND IN THIS CONVECTION IS ALREADY APPARENT
GIVEN DIURNAL DECREASE IN THE LLJ. HOWEVER...FURTHER EAST ACROSS
NORTHERN WI...A SECONDARY CLUSTER OF CONVECTION IS PERSISTENT ON
EDGE OF THE H8 MOISTURE TRANSPORT. ADDITIONALLY...ISOLATED SHOWERS
HAVE DEVELOPED OVER THE PAST HOUR ACROSS THE WEST ON THE LEADING
EDGE OF THIS MOISTURE TRANSPORT/CONVERGENCE. ALL OF THIS
PRECIPITATION IS HEADING INTO VERY DRY AIR TO THE EAST...SO DO NOT
EXPECT THEM TO BECOME VERY STRONG OR SPREAD TOO FAR EAST.
ALSO...CLOUD DEBRIS FROM CONVECTION TO THE WEST IS SPREADING OVER
THE AREA MORE THAN ANTICIPATED...SO TEMPS MAY NEED TO BROUGHT DOWN A
NOTCH. HAVE ALREADY BUMPED DOWN TEMPS ACROSS THE FAR EAST...LEADING
TO MIN RH VALUES MORE AROUND THE UPPER 20S THAN NEAR 25 PERCENT AS
WAS INDICATED EARLIER.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 507 AM EDT THU JUN 14 2012
CURRENTLY THERE ARE SOME SHOWERS MOVING OVER THE WRN CWA DUE TO A
SHORTWAVE TROUGH MOVING THROUGH. ONLY SOME OF THE SHOWERS APPEAR TO
BE MAKING IT TO THE GROUND FROM ELEVATED RADAR RETURNS AS LOW LEVELS
ARE PRETTY DRY. THERE IS A MUCH STRONGER SHORTWAVE OVER SRN
SASKATCHEWAN...WITH A SFC TROUGH EXTENDING FROM LAKE WINNIPEG IN
CANADA TO NRN NEBRASKA. LOW LEVEL FLOW IS FROM THE S BETWEEN THE
TROUGH TO THE W...AND A SFC RIDGE TO OUR E.
THE SASK SHORTWAVE WILL MOVE TO CENTRAL MANITOBA BY 00Z FRI...WITH A
SFC LOW BENEATH IT. A SFC TROUGH/COLD FRONT WILL STRETCH THROUGH
CENTRAL MN BY 00Z FRI. WITH THE SLY FLOW...A WARM FRONT WILL MOVE
INTO NW WI/E MN BY 00Z FRI...AND WILL THEN MOVE OVER FAR WRN LAKE
SUPERIOR AND FAR WRN UPPER MI BY 06Z FRI. BY 12Z FRI..THE WARM FRONT
WILL BE OVER CENTRAL UPPER MI...WITH THE COLD FRONT JUST MOVING ONTO
FAR WRN LAKE SUPERIOR. PRECIP FORECAST WILL BE VERY TRICKY TODAY.
ADDING TO THE COMPLEXITY...THERE IS CURRENTLY A THUNDERSTORM COMPLEX
/APPEARS TO BE TURNING INTO AN MCV/ OVER SE ND. OF THE MODELS THAT
HAVE INITIALIZED WELL WITH THIS COMPLEX...THEY SHOW THE SYSTEM
MOVING INTO FAR WRN LAKE SUPERIOR SHORTLY AFTER 15Z TODAY...THEN
QUICKLY DIMINISHING AFTER 18Z AS THEY RUN INTO VERY DRY LOW LEVELS
OVER ALL BUT EXTREME W UPPER MI. SOME STRONG WINDS WOULD DEFINITELY
BE A POSSIBILITY WITH THIS FIRST ROUND OF CONVECTION...IF IT DOES
INDEED HEAD THIS WAY. THE SECOND ROUND OF CONVECTION IS POSSIBLE
WITH THE WARM FRONT THIS EVENING. AS THE FRONT MOVES CLOSER TO THE
CWA...A 50+KT LOW LEVEL JET WILL MOVE INTO WRN UPPER MI...CREATING
ELONGATED HODOGRAPH WITH VEERING WINDS WITH HEIGHT /0-6KM SHEAR UP
TO 50KTS AND 0-1KM SHEAR UP TO 35KTS/. CAPE AMOUNTS WILL BE TRICKY
GIVEN A TIGHT CAPE GRADIENT TO OUR SW/W /WITH 1500-2000+J/KG
POSSIBLE NOT TOO FAR OUTSIDE THE CWA/...BUT MODELS GENERALLY DEPICT
LESS THAN 750J/KG OVER FAR WRN LAKE SUPERIOR/FAR WRN UPPER MI...WITH
A FAIR AMOUNT OF CAPPING DUE TO DRY LOW LEVELS. SO...THINK THE BULK
OF SEVERE STORMS WILL REMAIN SW/W OF THE CWA...BUT WITH STORM MOTION
FROM THE SW...COULD SEE SOME STORMS MOVING INTO THE CWA WHILE
WEAKENING THIS EVENING. AS FAR AS SEVERE THREAT FROM THE SECOND
ROUND...SEVERE HAIL AND WIND APPEAR MOST LIKELY...SINCE STORMS
SHOULD BE ELEVATED AS THEY CROSS INTO THE CWA...WHICH WOULD NOT BE
SUPPORTIVE OF TORNADIC STORMS. NOT OVERLY CONFIDENT IN MANY OF THE
SPECIFIC DETAILS FOR CONVECTIVE CHANCES TODAY...BUT AM CONFIDENT
THAT BEST PRECIP CHANCES WILL BE OVER THE FAR W...AS AIR IS DRIER AS
YOU GO E.
FOR FIRE WEATHER CONCERNS TODAY...AS PREVIOUSLY MENTIONED THERE WILL
BE VERY DRY LOW LEVELS THAT WE WILL BE ABLE TO MIX INTO TODAY. THIS
BRINGS RH VALUES DOWN TO 25-35 PERCENT TODAY...LOWEST E AWAY FROM
LAKE MI. SE WINDS OF 15-20MPH WILL GUST TO 25-35MPH THIS AFTERNOON.
AREAS THAT SEE THE LOWEST RH VALUES WILL GENERALLY SEE THE LOWEST
CHANCES FOR PRECIP THROUGH TONIGHT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 507 AM EDT THU JUN 14 2012
IN THE LONG TERM...IT STILL APPEARS THAT THERE WILL BE SEVERAL
OPPORTUNITIES FOR PCPN AS A RIDGE BUILDS TO THE S AND E WHILE A BROAD
TROF DEVELOPS INTO THE NRN ROCKIES/NRN PLAINS. THE DEVELOPING WSW/SW
FLOW INTO THE UPPER LAKES WILL OFFER THE POTENTIAL FOR SEVERAL
SHORTWAVES TO PASS NEAR OR ACROSS THE AREA...AND THUS THE
OPPORTUNITIES FOR PCPN. THE WSW/SW FLOW WILL ALSO GENERALLY SUPPORT
ABOVE NORMAL TEMPS...AND IT COULD BECOME UNCOMFORTABLY HUMID AT
TIMES GIVEN THE PERSISTENT S/SW BOUNDARY LAYER FLOW.
BEGINNING FRI...SHORTWAVE LIFTING INTO NRN ONTARIO TONIGHT CONTINUES
TO LIFT NE FRI WITH HEIGHT RISES DEVELOPING OVER THE UPPER LAKES. AS
A RESULT...SFC BOUNDARY ASSOCIATED WITH WAVE WILL WASH OUT. THIS
RESULTS IN MOISTURE AXIS/THETA-E RIDGE STALLING OUT OVER THE
AREA...RESULTING IN SOME RISK OF SHRA/TSRA. AS PRES GRADIENT WEAKENS
IN THE AFTN...LAKE BREEZES MAY DEVELOP...AND IF SO...THAT WILL
BECOME A FOCUS FOR ISOLD/SCT CONVECTION UNDER MOISTURE AXIS.
OVERALL...THE ONGOING HEIGHT RISES SHOULD WORK TO LIMIT COVERAGE OF
CONVECTION THU. EXPECT MAX TEMPS AWAY FROM LAKE MODERATION TO RISE
INTO THE LOW/MID 80S.
FRI NIGHT/SAT...MODELS HAD SHOWN SOME IMPORTANT DIFFERENCES ON TRACK
OF SHORTWAVE THAT MIGHT IMPACT UPPER MI. THE ECMWF HAS BEEN VERY
CONSISTENT DEVELOPING A CONVECTIVELY ENHANCED SHORTWAVE OVER THE
CNTRL PLAINS THU NIGHT AND THEN TRACKING IT NE TO UPPER MI SAT.
TREND OF OTHER 00Z GUIDANCE HAS BEEN TOWARD THE ECMWF. THAT
SAID...MUCH WILL DEPEND ON CONVECTIVE DEVELOPMENT THU NIGHT AND
WHETHER THAT SPINS UP A SHORTWAVE THAT MAINTAINS ITSELF AS IT MOVES
NE. FOR NOW...PLAN TO LEAN FCST TOWARD THE ECMWF...WHICH OVERALL
RESULTS IN LITTLE CHANGE TO INHERITED FCST. FRI NIGHT SHOULD TREND
TOWARD DRY WEATHER BTWN SHORTWAVES. CHC OF SHRA/TSRA WILL THEN
INCREASE SAT...MAINLY OVER THE W HALF AS SHORTWAVE LIFTS NE INTO THE
AREA.
MEDIUM RANGE GUIDANCE IS IN BETTER AGREEMENT IN TIMING A STRONGER
SHORTWAVE TO PASS OVER OR JUST NW OF THE UPPER LAKES SAT NIGHT/SUN
MORNING...RESULTING IN A DECENT SHOT OF SHRA/TSRA SAT NIGHT. BUMPED
POPS UP TO HIGH CHC GIVEN INCREASING MODEL AGREEMENT. IF AGREEMENT
CONTINUES IN NEXT SET OF MODEL RUNS...POPS WILL NEED TO BE INCREASED
AGAIN. SHOULD BE A TREND TOWARD A PERIOD OF DRY WEATHER SUN/SUN
NIGHT IN THE WAKE OF THE SHORTWAVE...AND FCST WILL REFLECT A TREND
TOWARD THAT IDEA.
FCST FOR THE FIRST HALF OF THE WORK WEEK IS UNCERTAIN WITH REGARD TO
PCPN CHANCES. SW/WSW MID LEVEL FLOW WILL BE SUPPORTIVE OF SHORTWAVES
MOVING OVER OR NEAR THE UPPER LAKES...AND THERE'S LITTLE CONFIDENCE
IN TIMING WAVES AT THIS TIME RANGE. IN ADDITION...GIVEN THE TIME OF
YEAR...EVEN SUBTLE WAVES CAN EASILY GENERATE CONVECTION.
UNFORTUNATELY...THIS BASICALLY RESULTS IN BROAD BRUSH MOSTLY CHC
POPS MON THRU WED SINCE OVERALL PATTERN IS FAVORABLE FOR CONVECTION
AT TIMES. THERE IS DISAGREEMENT ON HOW MUCH ENERGY WILL WORK E INTO
THE NRN PORTION OF THE ERN RIDGE EARLY NEXT WEEK. THE ECMWF IS MORE
AGGRESSIVE WITH THE EWD PUSH OF SHORTWAVES. THIS OPENS THE DOOR FOR
THE POTENTIAL OF PCPN EPISODES TO BE MORE SIGNIFICANT AS WAVES AND
ASSOCIATED FORCING TRACK MORE FAVORABLY THRU THE UPPER LAKES. FOR
THE MOMENT...THERE IS SOME AGREEMENT IN THE MEDIUM RANGE MODELS FOR
STRONGER SHORTWAVES TO PASS NEAR THE AREA MON AFTN/NIGHT AND WED. IF
SO...BETTER CHANCES OF PCPN WILL OCCUR AT THOSE TIMES. GIVEN AN
ACTIVE UPPER JET AND RATHER STRONG SHORTWAVES...THERE WILL PROBABLY
BE A COUPLE OF SVR WX EPISODES ACROSS THE NCNTRL STATES TO GREAT
LAKES DURING THE FIRST HALF OF NEXT WEEK. WHETHER UPPER MI IS
AFFECTED BY SVR STORMS WILL DEPEND ON HOW FAR N INSTABILITY BUILDS
AHEAD OF EACH SHORTWAVE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 144 PM EDT THU JUN 14 2012
PERSISTENT SHIELD OF SHOWERS WITH EMBEDDED TS HAS BEEN PASSING
THROUGH IWD THIS MORNING AND SLOWLY ENCROACHING ON CMX AT THE START
OF THE PERIOD. THIS SHIELD IS ENCOUNTERING SOME RATHER DRY AIR TO
THE EAST...SO IT SHOULD STAY OUT OF SAW THROUGH EARLY EVENING. THERE
IS ALSO A CONCERN OF WINDS PICKING UP QUICKLY UP BEHIND THE SHOWERS
AT IWD AND CMX AS A STRONG PRESSURE GRADIENT HAS DEVELOPED.
SUSTAINED WINDS MAY APPROACH 40KTS AT TIMES AT HIGHER TERRAIN
LOCATIONS...BUT CONFIDENCE IS LOW AS TO HOW LONG THIS WILL LAST. THE
GENERAL SHIELD OF PRECIP WILL CONTINUE SLOWLY EASTWARD THROUGH
TONIGHT AND INTO FRIDAY MORNING AS THE RESPONSIBLE COLD FRONT STALLS
OUT OVER CENTRAL AND EASTERN UPPER MI. EXPECT THE COVERAGE OF PRECIP
TO GRADUALLY DWINDLE...SO HAVE LEFT MENTION OUT OF SAW TAF ATTM.
LLWS WILL DEVELOP AT ALL SITES THIS EVENING AHEAD OF THE COLD
FRONT...BUT SHOULD DIMINISH AS IWD AFTER THE COLD FRONT PASSES AFTER
06Z.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 507 AM EDT THU JUN 14 2012
A LOW PRESSURE SYSTEM WILL BRING A TIGHT PRESSURE GRADIENT ACROSS
UPPER MICHIGAN/LAKE SUPERIOR THRU TONIGHT AS IT MOVES FROM MANITOBA TO
HUDSON BAY. EXPECT WINDS TO BE IN THE 15 TO 25 KNOT RANGE...WITH
STRONGEST GUSTS IN EASTERN LAKE SUPERIOR. WINDS FOR THE REMAINDER OF
THE FORECAST PERIOD SHOULD BE LESS THAN 20 KNOTS. ADDITIONALLY...WITH
WARM MOIST AIR FLOWING OVER THE RELATIVELY COOL WATERS OF LAKE
SUPERIOR...EXPECT SOME AREAS OF FOG TO DEVELOP ONCE RAINFALL OCCURS
ON THE LAKE. ONCE THE FOG DEVELOPS...IT SHOULD LINGER INTO AT LEAST
EARLY TUE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
UPDATE...TK
SHORT TERM...TITUS
LONG TERM...ROLFSON
AVIATION...TK
MARINE...TITUS
Hazardous weather outlook, Jun 14, 3:52 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
552 AM EDT THU JUN 14 2012
MIZ002-009-151200-
ONTONAGON-GOGEBIC-
552 AM EDT THU JUN 14 2012 /452 AM CDT THU JUN 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS...
LATE THIS AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.
MIZ001-003>007-010>014-084-085-151200-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
552 AM EDT THU JUN 14 2012 /452 AM CDT THU JUN 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS AFTERNOON
AND TONIGHT AND ACROSS CENTRAL UPPER MICHIGAN LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LSZ162-240>251-263>267-151200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
552 AM EDT THU JUN 14 2012 /452 AM CDT THU JUN 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TODAY AND
TONIGHT AND OVER EASTERN LAKE SUPERIOR TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LMZ221-248-250-151200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
552 AM EDT THU JUN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
ROLFSON
In the hours before
Special weather statement, Jun 14, 11:13 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
113 PM EDT THU JUN 14 2012
MIZ002-009-142000-
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
113 PM EDT THU JUN 14 2012 /1213 PM CDT THU JUN 14 2012/
...GUSTY WINDS POSSIBLE THROUGH MID AFTERNOON...
A DECAYING COMPLEX OF SHOWERS AND THUNDERSTORMS HAS INDUCED A STRONG
PRESSURE GRADIENT ACROSS WESTERN LAKE SUPERIOR AND THE BAYFIELD
PENINSULA LATE THIS MORNING. AS THE BACKSIDE OF THE SHOWERS PASSES BY
EARLY THIS AFTERNOON...GUSTY SOUTHEAST WINDS TO 50 MPH MAY
OCCUR...ESPECIALLY ACROSS THE HIGHER TERRAIN.
KLUBER
High Wind, Gogebic
- When
- June 14, 1:30 PM CST to 2:00 PM CST
- Where
- Gogebic forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Trees were reported down in and around Watersmeet from a wake low. Time was estimated based on nearby surface observations.
High Wind, Keweenaw
- When
- June 14, 2:30 PM EST to 3:30 PM EST
- Where
- Keweenaw forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
High winds knocked down trees and caused power outages over portions of the Keweenaw Peninsula. According to the Upper Peninsula Power Company (UPPCO) more than one thousand customers were without power in Copper Harbor and Mohawk.
High Wind, Northern Houghton
- When
- June 14, 2:30 PM EST to 3:30 PM EST
- Where
- Northern Houghton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
High winds knocked down trees and caused power outages over portions of northern Houghton County.
High Wind, Southern Houghton
- When
- June 14, 2:45 PM EST to 3:15 PM EST
- Where
- Southern Houghton forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Strong winds from a wake low toppled multiple trees greater than 20 inches in diameter in Sidnaw. The power was also knocked out.
High Wind, Ontonagon
- When
- June 14, 2:45 PM EST to 3:15 PM EST
- Where
- Ontonagon forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Multiple trees were reported down on Bond Falls Road due to wake low wind damage.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392244, 395782, 395786, 392245, 392246.